MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369714
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: bd did not receive photos or samples and the lot number is unknown.Therefore, the investigation is limited.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.Technical service contacted the customer for further assistance.Technical service notified the customer that using the tubes for platelet rich plasma (prp) is off label and they are not designed to be re-injected back into the patient.Complaints received for this reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that after centrifugation with bd vacutainer® buffered sodium citrate (9nc) blood collection tubes there was poor barrier separation and sample was hemolyzed.Customer stated they are using tubes for prp facials and therefore being used off label.The following information was provided by the initial reporter: it is reported customer experienced poor barrier separation.Informed customer that using the tubes for prp is off label and that they are not designed to be reinjected back into the patient.She drew blood from a healthy young male using a 23g butterfly needle, drew 3 tubes and immediately spun down for 12 minutes.She states that the top part where the plasma should be was red and that another tube was more pink at top, said that this sounds like the sample was hemolyzed.She states tubes were not expired and drew fine.She has never had this happen before.She currently does not have the lot#.
 
Additional Manufacturer Narrative
Investigation summary: bd did not receive photos or samples and the lot number is unknown.A device history review could not be completed as no batch number was provided.Therefore, the investigation is limited.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.
 
Event or Problem Description

Brand Name
BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11097524
Report Number1917413-2020-01270
Device Sequence Number16368082
Product Code JKA
UDI-Device Identifier50382903697149
UDI-Public50382903697149
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number369714
Device Catalogue Number369714
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1